MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC
Catalog Number 8065751658
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that before vitrectomy surgery, an ophthalmic entry system blade was found to be not sharp.The surgery was completed on the same day with alternative product without any patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Three opened trocar assemblies were received for the report of blade not sharp.The returned samples 1-3 were visually inspected and all three were found to be conforming.Functional penetration testing was then performed, and all three samples were found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photo attached was reviewed by the manufacturing site.The photo of the reported product and lot information is confirmed.Reported issue cannot be confirmed from photo.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned sample was conforming for visual and functional testing.No further investigative or manufacturing actions are warranted at this time due to that the returned samples met specifications.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
EDGEPLUS VALVED ENTRY SYSTEM
Common Device Name
CANNULA, TROCAR, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24374182
Report Number2028159-2026-00191
Device Sequence Number20252952
Product Code NGY
UDI-Device Identifier00380657516582
UDI-Public(01)00380657516582(17)261130(11)241211(10)176A8W
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751658
Device Lot Number176A8W
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer05/16/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown